MAUDE Adverse Event Report: AESCULAP AG ABC SELF-LOCKING CERVICAL SCREW 4.0X14MM; IMPLANTS CERVICAL STABILISATION

AESCULAP AG ABC SELF-LOCKING CERVICAL SCREW 4.0X14MM; IMPLANTS CERVICAL STABILISATION
Model Number FJ932T
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/13/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
It was reported to aesculap inc.That a abc self-locking cervical screw 4.0x14mm (item # fj932t) was used during a procedure performed on (b)(6) 2022.According to the complainant, during the procedure, the silver locking ring did not raise to lock the screw in place when the screw driver was disengaged.It was reported that the threads of a locking assistance tool had broken off inside the locking ring, causing the screw to become stripped.The complaint device has been returned to the manufacturer for evaluation.As a result of this event additional medical intervention was reported.The surgeon had to remove five successfully implanted screws and removed the stripped screw with locking pliers.The adverse event / malfunction is filed under aic reference cc 400573256.The associated medwatch reports # 2916714-2022-00109 (400573257).
 
Additional Manufacturer Narrative
Additional information - d4 (lot #) f9 (approximate age of device) manufacturing site evaluation: the device was not returned to the manufacturer for physical evaluation.Additionally, no on-site evaluation of the unit was performed and no parts were returned for failure analysis.Therefore, the investigation was not able to confirm a device issue that could be associated with the reported event.The device history records (dhr) were reviewed for the available lot number; the device was found to be within specification at the time of production.All device history records (dhr) are reviewed and released according to documented procedures and a device is not released if it does not meet requirements or is nonconforming.A definitive conclusion regarding the complaint incident cannot be reached without a physical examination of the complaint device.
 
Event or Problem Description
Investigation complete.

Brand Name
ABC SELF-LOCKING CERVICAL SCREW 4.0X14MM
Common Device Name
IMPLANTS CERVICAL STABILISATION
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key15751771
Report Number2916714-2022-00108
Device Sequence Number20413421
Product Code KWQ
UDI-Device Identifier04038653445028
UDI-Public4038653445028
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/30/2023
Report Date (Section F) 11/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFJ932T
Device Catalogue NumberFJ932T
Device Lot Number52755458
Was Device Available for Evaluation? No
Date Returned to Manufacturer11/03/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date10/13/2022
Device Age15 MO
Event Location Hospital
Date Report to Manufacturer10/13/2022
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/08/2022
Supplement Report FDA Received Date08/30/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown
Date Report Sent to FDA11/08/2022